Alert archive / Colorado / High Wind Warnings in 2005

High Wind Warning 1, NWS Goodland, KS

November 12, 2005Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Nov 12, 2005, 10:45 AM MST for Kit Carson County, Yuma County, Colorado. It took effect at Nov 12, 2005, 11:00 AM MST. It was in force for 64 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 10:45 AM MST (17:45 UTC)
In effect from
Nov 12, 2005, 11:00 AM MST
Expired
Nov 15, 2005, 2:36 AM MST
In force
64 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 121745
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MST SAT NOV 12 2005

...STRONG WINDS DEVELOPING ACROSS PORTIONS OF THE TRI STATE AREA...

.A COLD FRONT WILL SLIDE ACROSS THE TRI STATE AREA TODAY AS AN
AREA OF LOW PRESSURE MOVES ACROSS EASTERN NEBRASKA. WINDS WILL
CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS WITH NORTHWEST
WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AS HIGH AS 50 MPH. NORTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL COMMON ACROSS KIT
CARSON AND YUMA COUNTIES OF COLORADO.

COZ090-091-130000-
/O.UPG.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/
/O.NEW.KGLD.HW.W.0001.051112T1800Z-051113T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1045 AM MST SAT NOV 12 2005

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE AFTERNOON. WIND GUSTS OF 53 MPH HAVE ALREADY OCCURRED
IN BURLINGTON COLORADO WITH 51 MPH IN YUMA COLORADO. THESE STRONG
WINDS WILL MAKE DRIVING DIFFICULT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ092-KSZ027>029-041-042-130000-
/O.EXA.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
1145 AM CST SAT NOV 12 2005 /1045 AM MST SAT NOV 12 2005/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

$$

KSZ001>004-013>016-NEZ079>081-130000-
/O.CON.KGLD.WI.Y.0001.051112T1800Z-051113T0000Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...BENKELMAN...
TRENTON...MCCOOK
1145 AM CST SAT NOV 12 2005 /1045 AM MST SAT NOV 12 2005/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

$$

DDT
1 follow-up statement
000 
WWUS73 KGLD 122356
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MST SAT NOV 12 2005

...NORTHWEST WINDS SLOWLY SUBSIDING ACROSS THE TRI-STATE AREA...

.THE STRONG NORTHWEST WINDS THAT DEVELOPED BEHIND A COLD FRONT ARE
SLOWLY WEAKENING ACROSS MUCH OF THE TRI-STATE AREA. WIND GUSTS OF
45 TO 50 MPH WERE COMMON ACROSS THE AREA WITH 55 TO 60 MPH GUSTS
ACROSS PARTS OF KIT CARSON AND YUMA COUNTIES OF COLORADO.

COZ090-130300-
/O.CAN.KGLD.HW.W.0001.000000T0000Z-051113T0000Z/
/O.NEW.KGLD.WI.Y.0002.051113T0000Z-051113T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
456 PM MST SAT NOV 12 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
FOR ANOTHER FEW HOURS EARLY THIS EVENING. THESE STRONG WINDS WILL
MAKE DRIVING DIFFICULT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A
LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN
AREAS OF STRONG WINDS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ091-130100-
/O.CAN.KGLD.HW.W.0001.000000T0000Z-051113T0000Z/
KIT CARSON-
INCLUDING THE CITY OF...BURLINGTON
456 PM MST SAT NOV 12 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE HIGH
WIND WARNING. 

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130100-
/O.CAN.KGLD.WI.Y.0001.000000T0000Z-051113T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
556 PM CST SAT NOV 12 2005 /456 PM MST SAT NOV 12 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND
ADVISORY. 

$$

DDT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Nov 12, 2:47 AM MST, 7 hours 58 minutes earlier.

Area forecast discussion, Nov 12, 2:47 AM MST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MST SAT NOV 12 2005

.DISCUSSION...THE LATEST SURFACE ANALYSIS PLACES LOW PRESSURE OVER
SOUTHWEST NEBRASKA. CURRENT RADAR LOOP/WATER VAPOR INDICATE A DRY
SLOT MOVING ACROSS THE FORECAST AREA BUT WRAPAROUND PRECIPITATION
AREA IS INCREASING IN AREA OVER EASTERN COLORADO.

UPPER FLOW DURING THIS FORECAST PACKAGE WILL BEGIN WITH AN EXITING
UPPER LOW TODAY FOLLOWED BY NORTHWEST FLOW THROUGH THE REMAINDER OF
THE TIME. AT THE SURFACE...LOW PRESSURE OVER CENTRAL NEBRASKA WILL
MOVE NORTHEAST INTO SOUTHERN MINNESOTA. HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS TONIGHT AND SUNDAY. A LEE TROUGH WILL
DEVELOP SUNDAY NIGHT AND MONDAY. LOW PRESSURE WILL CENTER ITSELF ON
THE TEXAS/OKLAHOMA PANHANDLE MONDAY NIGHT.

CHALLENGES WITH THIS FORECAST DEAL WITH POPS/TIMING THE END OF
PRECIPITATION WITH CURRENT UPPER TROUGH AFFECTING THE
AREA...EXTENT/STRENGTH OF WIND BEHIND THE TROUGH AND POPS WITH THE
SHORTWAVE MONDAY NIGHT.

GFS/NAM 850-700MB MOISTURE INCREASES TO AROUND 80 PERCENT OVER THE
NORTHEAST BETWEEN 12-18Z SATURDAY. THE DRY SLOT CONTINUES TO ERODE
THE MOISTURE AS IT MOVES NORTH. THIS AREA OF MOISTURE IS APPEARS TO
BE THE WRAPAROUND PORTION OF THE LOW. THIS WILL BE THE BEST CHANCE
FOR MEASURABLE PRECIPITATION SINCE THE LOW LIFTS NORTHEAST AFTER
18Z. THE BEST MOISTURE/LIFT WILL BE OVER THE FAR NORTHERN ZONES
WHERE THERE WILL BE A CHANCE OTHERWISE SLIGHT CHANCE POPS WILL BE
ELSEWHERE ACROSS THE FORECAST AREA.

THE GFS IS STILL ADVERTISING THE SHORTWAVE MONDAY NIGHT. 850-700
LAYER MEAN RH PLACES THE BEST CHANCE OF PRECIP OVER THE SOUTHWEST.
CURRENT GRIDS OUTLINE THIS AREA AND SEE NO REASON AT THIS POINT TO
RAISE POPS ABOVE SLIGHT CHANCE. THICKNESS VALUES ARE LOW ENOUGH FOR
THE PRECIPITATION TO BE SNOW.

GFS BOUNDARY LAYER WINDS INCREASE TO 30KTS AT 18Z TODAY AND THEN
DECREASE TO 25KTS BY 00Z SUNDAY. 850MB WINDS INCREASE TO ADVISORY
CRITERIA OVER THE NORTH HALF OF THE FORECAST AREA. AFTER
COORDINATING WITH SURROUNDING OFFICES PLAN TO ISSUE WIND ADVISORY
FOR THIS AFTERNOON IN AN AREA FROM ROUGHLY INTERSTATE 70 NORTH.

850MB TEMPERATURES COOL DOWN CONSIDERABLY ON SUNDAY AND THEN SLOWLY
START TO WARM ON MONDAY. MAX TEMPERATURES WILL STILL BE ABOVE NORMAL
TODAY BUT WILL BE ABOUT 15 DEGREES COOLER THAN THE RECORD BREAKING
TEMPERATURES YESTERDAY. MAX TEMPERATURES SHOULD BE IN THE MID 50S
SUNDAY AND THEN WARM TO AROUND 60 MONDAY. LOW TEMPERATURES SHOULD BE
NEAR NORMAL TONIGHT AND THEN BE A LITTLE MILDER SUNDAY NIGHT WITH
CLOUDS HOLDING UP TEMPERATURES SOME. LOW MONDAY NIGHT WILL DROP TO
THE MID/UPPER 20S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR KSZ001-
     KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016.

NE...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR NEZ079-
     NEZ080-NEZ081.

CO...WIND ADVISORY FROM 11 AM SATURDAY TO 5 PM SATURDAY FOR COZ090-
     COZ091.

&&

FS
Hazardous weather outlook, Nov 12, 4:56 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
456 AM MST SAT NOV 12 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
556 AM CST SAT NOV 12 2005 /456 AM MST SAT NOV 12 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI STATE AREA
THIS AFTERNOON GENERALLY NORTH OF INTERSTATE 70. STRONG NORTHWEST
WIND AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THIS
AFTERNOON. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY
FOR HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DIMINISH AFTER
SUNSET. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:39 AM MSTWind AdvisoryGLDCheyenne, Kit Carson, Yuma13 hr
Nov 12, 4:56 PM MSTWind AdvisoryGLDYuma3 hr

Nearby

High Wind Warnings in Colorado, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.